MAUDE Adverse Event Report: BIOMET 3I 3I T3® WITH DCD® TAPERED IMPLANT 6/5 X 10MM; DENTAL IMPLANT

BIOMET 3I 3I T3® WITH DCD® TAPERED IMPLANT 6/5 X 10MM; DENTAL IMPLANT
Model Number BNPT6510
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the hex of the implant was stripped.Removed using implant removal kit, implant removal screw is stuck in implant.Customer reported that the implant did strip during placement, but they do not have any information on which tool was used.They purchased an (irkit) implant removal kit and they believe the m1.6 removal screw may have been stuck in the implant.Confirmed that the implant was placed on (b)(6) 2021, then removed & replaced on (b)(6) 2021 after they received the removal kit.Tooth location # 19.Note: implant removal screw is single use.
 
Additional Manufacturer Narrative
One 3i t3® with dcd® tapered implant 6/5 x 10mm (bnpt6510) and removal tool were returned for investigation.However, and unknown placement driver was reported but not returned.Visual evaluation of the as returned implant identified signs of use (bone/blood residue around the external threads).Additionally, it was engaged to a removal tool for which there were no allegations.Functional testing was performed to remove the removal tool from the implant drive feature.The devices were determined to be stuck.Damage/malfunction observed on returned implants due to trephine removal is not considered a malfunction or failure of the implant.Zimmer biomet is not responsible for any damage caused by the clinician's removal of the device.As a result, the reported event (damaged drive feature) could not be confirmed/verified as the driver feature was not accessible.No pre-existing conditions were noted on the per.The reported implant had been placed on tooth #19 for approximately 1 week.Picture images were not provided.Appropriate documentation was reviewed.Dhr & complaint history review (unknown placement driver): dhr and complaint history review could not be performed since the lot number associated to the item was not provided.However, zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.Dhr review (bnpt6510): dhr review for the lot (2019111850) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review (bnpt6510): complaint history review was performed for the reported lot number (2019111850) for similar events and no other complaint was identified.Based on the available information, device malfunction and the reported event could not be verified since the driver was not returned and the implant drive feature was not accessible.The following sections have been updated: h3: changed "yes" to "no" h10: added manufacturer narrative.Device not returned.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
3I T3® WITH DCD® TAPERED IMPLANT 6/5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12172472
Report Number0001038806-2021-01274
Device Sequence Number19231481
Product Code DZE
UDI-Device Identifier00844868029502
UDI-Public(01)00844868029502(17)250108(10)2019111850
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/08/2025
Device Model NumberBNPT6510
Device Catalogue NumberBNPT6510
Device Lot Number2019111850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale